Alert archive / Indiana / Areal Flood Warnings in 2022
Areal Flood Warning 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jul 9, 2022, 3:57 AM EDT for Daviess County, Martin County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2022, 3:57 AM EDT (07:57 UTC)
- Expired
- Jul 9, 2022, 10:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
524
WGUS43 KIND 090757
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
357 AM EDT Sat Jul 9 2022
INC027-101-091400-
/O.NEW.KIND.FA.W.0021.220709T0757Z-220709T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Martin IN-
357 AM EDT Sat Jul 9 2022
...FLOOD WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of southwest Indiana, including the following
counties, Daviess and Martin.
* WHEN...Until 1000 AM EDT Saturday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 357 AM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin
shortly in the warned area. Between 1.5 and 2.5 inches of
rain have fallen.
- Additional rainfall amounts of 1 to 2 inches are possible in
the warned area.
- Some locations that will experience flooding include...
Shoals, Loogootee, Plainville, Montgomery, Cannelburg, West
Boggs Lake and Lacy.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3862 8707 3873 8722 3876 8723 3878 8724
3882 8716 3879 8692 3876 8668 3874 8668
3872 8668 3869 8668 3865 8668 3861 8668
3861 8669
$$
AW1 follow-up statement
405
WGUS83 KIND 091100
FLSIND
Flood Statement
National Weather Service Indianapolis IN
700 AM EDT Sat Jul 9 2022
INC027-101-091400-
/O.CON.KIND.FA.W.0021.000000T0000Z-220709T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-Martin IN-
700 AM EDT Sat Jul 9 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of southwest Indiana, including the following
counties, Daviess and Martin.
* WHEN...Until 1000 AM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 700 AM EDT, Doppler radar indicated slow moving
thunderstorms with very heavy rainfall across the warned
area. Between 3 and 4.5 inches of rain have fallen.
- Some locations that will experience flooding include...
Shoals, Loogootee, Plainville, Montgomery, Cannelburg, West
Boggs Lake and Lacy.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3862 8707 3873 8722 3876 8723 3878 8724
3882 8716 3879 8692 3876 8668 3874 8668
3872 8668 3869 8668 3865 8668 3861 8668
3861 8669
$$
AWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jul 9, 2:43 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 9, 2:43 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 243 AM EDT Sat Jul 9 2022 .Short Term...(Today through Sunday) Issued at 242 AM EDT Sat Jul 9 2022 Highlights: - Shower chances will diminish and end from northwest to southeast this morning - Drier air will filter in today and tonight Early this morning, the main area of stronger and widespread convection was well south of central Indiana, over western Kentucky, northwestern Tennessee and the Missouri Bootheel within an area of deep moisture convergence, where PWATs are maximized. This area was just south of the wavy frontal boundary and southern Illinois surface wave. This stronger convection has also been dropping southeast along the instability gradient. There was still a few weaker cells over the lower Wabash Valley, associated with a secondary bullseye of deep layer moisture convergence, that were currently not producing lightning. However, lightningcast method suggested there was still a small probability of some lightning strikes over south central Indiana, in the near term. Showers will be ending from northwest to southeast, this morning, as the front settles slowly southwest. That said, trailing upper trough and boundary layer moisture, trapped beneath an inversion and seen nicely in soundings and rh time sections, suggests stratocu clouds will be slow to erode. However, northeasterly low level winds around the Great Lakes surface high, will gradually dry the boundary layer and result in increasing breaks in the clouds this afternoon and late clear skies tonight and sunny skies Sunday. The full sun will allow temperatures to bounce back to seasonable highs in the lower and middle 80s Sunday and cool temperatures in the 50s tonight. && .Long Term...(Sunday night through Friday) Issued at 242 AM EDT Sat Jul 9 2022 Sunday Night through Tuesday. Dry weather will continue into Sunday night as the broad upper level ridge centered over the Central Plains begins to briefly weaken as a series of upper level waves move through the Northern Plains and southern portions of Canada. Another pleasant but warm day is expected for Monday as surface flow remains weak and diffuse across the area. Chances for rain arrive late Monday night into Tuesday as a stronger trough digs into the Great Lakes Region and a weak surface front stretches from the parent low into central Indiana. There isn't a ton of moisture associated with this system and with the relatively dry atmosphere in the days prior, showers and storms will be isolated if they even form at all especially considering the little to no upper level support. Surface convergence also looks weak which further illustrates the limited rain coverage and expected intensity. Wednesday through Friday. More seasonable conditions are expected in the aftermath of the frontal passage on Tuesday as the ridge builds back into the Rockies which leads to northwesterly flow across central Indiana. A few weak waves will move across the nose of the ridge but the bulk of the jet stream energy will be well north into Canada and both moisture at the surface and aloft will be minimal. Can't rule out a brief shower Wednesday or Thursday but do think there could be a more robust wave Friday but confidence as to how far any potential storm complex pushes into the Midwest remains very low. Temperatures will remain quite seasonable through the 2nd half of the work week with dew points only in the upper 50s to low 60s. && .Aviation...(06Z TAF Issuance) Issued at 1216 AM EDT Sat Jul 9 2022 IMPACTS: * Kept VCSH through 10z-11z with still plenty of convection upstream, over central Illinois. The stronger cells with thunder have tended to move southeast of the terminals toward higher instability. * MVFR and possible worse ceilings will improve to VFR after 13z-14z except perhaps later at KBMG and earlier at KLAF. * Winds will generally be out of the ENE through the period with speeds picking up through the night to around 10-15 kts Discussion: Scattered showers are expected through much of the night, but they are weakening as they move into central Indiana. There is a chance for isolated thunder at HUF and BMG but the likelihood is not high enough to include in the TAFs. Towards daybreak, showers and storms are expected to move south of the TAF sites. MVFR ceilings will improve to VFR during the morning but possibly not until the afternoon and BMG. Winds will be from a ENE to NE direction through the TAF period. Speeds will start off around 5 kts but increase 10 to 15 kts by the early morning hours which should continue through the day. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...MK Long Term...White Aviation...KH
Hazardous weather outlook, Jul 8, 3:59 PM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 359 PM EDT Fri Jul 8 2022 INZ021-028>031-035>049-051>057-060>065-067>072-092000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 359 PM EDT Fri Jul 8 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. A few strong thunderstorms are possible this afternoon and evening across the lower Wabash Valley. Gusty winds, lightning, and heavy rain will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will be possible on Tuesday. No severe weather is expected at this time, but lightning is a hazard with any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:28 PM EDT | Special Weather Statement | IND | Knox | 32 min |
| Jul 9, 7:04 AM EDT | Areal Flood Warning | IND | Lawrence, Martin | 3 hr |
Nearby
Areal Flood Warnings in Indiana, 2022Every areal flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.